Alert archive / Iowa / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 22, 2022, 11:11 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2022, 11:11 AM CDT (16:11 UTC)
- Expired
- Apr 22, 2022, 4:51 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Louisa County, IA, Washington County, IA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:03 PM CDT | HEAVY RAIN 1.1 | Parnell, IA | STANDING WATER IN YARDS AND DITCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182
WGUS53 KDVN 221611
FFWDVN
IAC095-103-107-115-183-222215-
/O.NEW.KDVN.FF.W.0001.220422T1611Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
1111 AM CDT Fri Apr 22 2022
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Southern Iowa County in east central Iowa...
Central Johnson County in east central Iowa...
Northern Keokuk County in southeastern Iowa...
Northwestern Louisa County in southeastern Iowa...
Northern Washington County in southeastern Iowa...
* Until 515 PM CDT Friday.
* At 1111 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Iowa City, West Branch, Sigourney, Coralville, Williamsburg,
Kalona, Tiffin, Wellman, Lone Tree, University Heights, North
English, Riverside, Hills, What Cheer, Keswick, South English,
Parnell, Millersburg, Harper and Kinross.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4172 9230 4170 9137 4134 9136 4133 9241
4151 9241 4151 9230
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Uttech4 follow-up statements
717
WGUS73 KDVN 221654
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1154 AM CDT Fri Apr 22 2022
IAC095-103-107-115-183-222215-
/O.CON.KDVN.FF.W.0001.000000T0000Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-Johnson IA-Keokuk IA-Louisa IA-Washington IA-
1154 AM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS
AFTERNOON FOR SOUTHERN IOWA, CENTRAL JOHNSON, NORTHERN KEOKUK,
NORTHWESTERN LOUISA AND NORTHERN WASHINGTON COUNTIES...
At 1154 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Iowa City, West Branch, Sigourney, Coralville, Williamsburg,
Kalona, Tiffin, Wellman, Lone Tree, University Heights, North
English, Riverside, Hills, What Cheer, Keswick, South English,
Parnell, Millersburg, Harper and Kinross.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4172 9230 4170 9137 4134 9136 4133 9241
4151 9241 4151 9230
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Uttech877
WGUS73 KDVN 221835
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
135 PM CDT Fri Apr 22 2022
IAC095-103-107-115-183-222215-
/O.CON.KDVN.FF.W.0001.000000T0000Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-Johnson IA-Keokuk IA-Louisa IA-Washington IA-
135 PM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS
AFTERNOON FOR SOUTHERN IOWA, SOUTHERN JOHNSON, NORTHERN KEOKUK,
NORTHWESTERN LOUISA AND NORTHERN WASHINGTON COUNTIES...
At 135 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 3 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Iowa City, Sigourney, Williamsburg, Kalona, Wellman, Lone Tree,
North English, Riverside, Hills, What Cheer, Keswick, South
English, Parnell, Millersburg, Harper, Kinross, Richmond, Keota,
West Chester and Webster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4151 9230 4153 9230 4154 9230 4158 9230
4160 9230 4168 9230 4164 9183 4160 9137
4151 9137 4150 9137 4146 9137 4142 9137
4140 9137 4138 9137 4137 9137 4134 9137
4133 9241 4151 9241
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
Uttech557
WGUS73 KDVN 221917
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
217 PM CDT Fri Apr 22 2022
IAC095-103-115-183-221927-
/O.CAN.KDVN.FF.W.0001.000000T0000Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iowa IA-Johnson IA-Louisa IA-Washington IA-
217 PM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN IOWA, SOUTHERN
JOHNSON, NORTHWESTERN LOUISA AND NORTHERN WASHINGTON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for portions of
northwest Illinois and Iowa.
LAT...LON 4133 9195 4133 9241 4151 9241 4151 9230
4151 9224 4151 9220 4151 9215 4151 9209
4151 9207 4151 9204 4151 9201 4151 9198
4151 9195 4148 9195 4142 9195 4140 9195
4134 9195
$$
IAC107-222215-
/O.CON.KDVN.FF.W.0001.000000T0000Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keokuk IA-
217 PM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS
AFTERNOON FOR NORTHERN KEOKUK COUNTY...
At 217 PM CDT, Doppler radar indicated between 0.5 and 3.5 inches of
rain have fallen today. Flash flooding is ongoing or expected to
begin shortly. No additional heavy rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sigourney, North English, What Cheer, Keswick, South English,
Harper, Kinross, Keota, Webster, Thornburg, Gibson, Lake Belva
Deer Park, Yenruogis County Park, Keokuk County Expo, Keokuk
County Fairgrounds and Coal Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4133 9195 4133 9241 4151 9241 4151 9230
4151 9224 4151 9220 4151 9215 4151 9209
4151 9207 4151 9204 4151 9201 4151 9198
4151 9195 4148 9195 4142 9195 4140 9195
4134 9195
FLASH FLOOD...RADAR INDICATED
$$
Uttech061
WGUS73 KDVN 222151
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
451 PM CDT Fri Apr 22 2022
IAC107-222201-
/O.CAN.KDVN.FF.W.0001.000000T0000Z-220422T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Keokuk IA-
451 PM CDT Fri Apr 22 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN KEOKUK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4133 9195 4133 9241 4151 9241 4151 9230
4151 9224 4151 9220 4151 9218 4151 9204
4151 9195 4140 9195
$$
CousinsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 5:43 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 22, 5:43 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
543 AM CDT Fri Apr 22 2022
...AVIATION AND CLIMATE UPDATE...
.SYNOPSIS...
Issued at 409 AM CDT Fri Apr 22 2022
Low pressure organizing on the lee side of the CO Rockies had a
warm front extending to central MO. Strong warm/moist air
advection was occurring in the central Plains into the Midwest.
Temperatures were in the 70s and dewpoints in the 60s south of the
front. Thunderstorms were increasing across the western half of
IA and into eastern NE and far nw MO.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 409 AM CDT Fri Apr 22 2022
Headlines: Have issued a flash flood watch for roughly along and
north of I-80 for today. Rainfall amounts of 1-3 inches are
possible with an isolated 4 inch not out of the question if
training thunderstorms occur.
Key messages:
1) Numerous showers and thunderstorms today with the potential
for flash flooding.
2) Warm tonight but no rain expected.
Today: Warm front will gradually push northward across the dvn cwa
as deepening low pressure pulls out into the central Plains.
Strong warm/moist air advection seen on forecast soundings should
allow for numerous showers and thundestorms across much of the cwa
today. CAM's indicate widespread rain amounts of 1 to 3 inches
roughly from the I-80 corridor to Hwy 20. An isolated 4 inch
amount is possible in a narrow band if thunderstorms manage to
train over the same area. However, hard to pinpoint exactly where
this may occur. There are three reasons why we issued a flash
flood watch 1) WPC has a slight risk for flash flooding 2) the
ground is saturated in some areas due to recent rains and 3) PWAT's
are forecast to be about 1.35 inches which is at record values
for April 22. This suggests efficient/high rainfall rates in
thunderstorms. As the warm front lifts northward the chances for
rain drops off dramatically south of the front as the forcing
ends. Highs will range from the lower to mid 60s along Hwy 20 to
near 80 south of Hwy 34. There is a marginal risk for severe hail
also today.
Tonight: The warm front should be north of the dvn cwa by 00z as
the cyclone continues to deepen in SD. This leaves our area in the
warm but dry sector with a quite mild night in store with a breezy
south wind. Lows will be in the lower 60s in many locations.
.LONG TERM...(Saturday through Thursday)
ISSUED AT 540 AM CDT Fri Apr 22 2022
Key messages:
1) Very warm on Saturday with a chance of thunderstorms late in the
day.
2) Weakening line of thunderstorms Saturday night.
3) Colder next week with the potential for frost/freeze.
Saturday: Intense cyclone (984 mb) tracks into eastern ND with the
dvn cwa in the warm/capped atmosphere. Very strong southerly winds
are expected with gusts to at least 40 mph. If winds look to be
higher than a wind advisory may be needed for later shifts to
consider. Highs will soar into the lower 80s which would be the
warmest day so far this year! This is near record highs, see
climate section below. There is also the enhanced risk for wind-
driven grass fires, so outdoor burning is discouraged.
Saturday night: A cold front will be advancing across the cwa with
a line of thunderstorms ahead of the front. However, the timing is
crucial as currently the storms are expected to arrive by early
evening and then push eastward overnight. The models suggest a
weakening trend the farther east you go in the cwa as the storms
encounter a more stable atmosphere. As of now, SPC has a marginal
risk for hail and damaging winds west of the MS River, with a
slight risk in our far western cwa.
Sunday: The cold front will push across the area ending any
lingering showers or storms. Highs should range from around 60 far
nw to around 70 far se.
Monday through Wednesday: Colder but dry as a northwest flow
surface/aloft is established with a deep trough in the Great Lakes
region. H8 temps are progged to dip below freezing which translates
to lows dropping into the 20s to lower 30s. This sets up the
potential for a freeze/frost situation for at least a couple of
nights and headlines may be needed in our future. Highs during
this time frame will be well below normal, only in the upper 40s
to lower 50s. By Wednesday, we start a warming trend.
Late next week: Heights rise as yet another deep trough moves into
the Rockies. Temperatures will be warming into the 60s with
increasing chances for showers and thunderstorms.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
ISSUED AT 540 AM CDT Fri Apr 22 2022
Numerous showers and thunderstorms expected today with MVFR cigs
expected. Local IFR conds in heavier rain and thunderstorms.
Southeast winds will gust to around 25 knots. A warm front
responsible for the storms will gradually lift to the north of the
area by this evening, ending the pcpn. VFR conds will then return
this evening and overnight.
&&
.HYDROLOGY...
Issued at 919 PM CDT Thu Apr 21 2022
Numerous showers and thunderstorms are forecast to develop across
the area later tonight and continue into early Friday afternoon.
The heaviest rains are expected to fall prior to sunrise Friday
and into the late morning hours. There is the potential for 1 to 3
inches of rain falling across the area. Currently the heaviest
precipitation is expected along and north of Interstate 80.
However, model differences are leading to lower confidence in the
heavy rain placement as well as the amount of rainfall expected
to fall. The placement of this precipitation will lead to rises on
area rivers. Based on the current forecast and the limited
confidence, river flood watches have been issued for the English
River at Kalona, the Wapsipinicon River at De Witt and the North
Skunk River at Sigourney. Within bank rises are currently expected
on other area rivers with the potential for rises on the
Mississippi River early next week south of Clinton.
&&
.CLIMATE...
ISSUED AT 540 AM CDT Fri Apr 22 2022
Record Highs for April 23...
Moline.........86 in 1960
Cedar Rapids...90 in 1925
Dubuque........85 in 1925
Burlington.....84 in 1960
Week 2 next week:
Dramatic change to much colder weather early next week with a deep
trough in the Great Lakes region sending cold air into the area.
With lows dropping into the 20s to lower 30s Monday night and
Tuesday night there is the potential for a frost or freeze. As
confidence increases then frost/freeze headlines may be issued.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through this evening for Benton-Buchanan-Cedar-
Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Linn-
Muscatine-Scott.
IL...Flood Watch through this evening for Carroll-Jo Daviess-Rock
Island-Whiteside.
MO...NONE.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
HYDROLOGY...Cousins
CLIMATE...HaaseHazardous weather outlook, Apr 22, 5:09 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Quad Cities IA IL 509 AM CDT Fri Apr 22 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 509 AM CDT Fri Apr 22 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A flash flood watch is in effect today for locations along and north of the Interstate 80 corridor in Iowa and Illinois. Numerous showers and thunderstorms may produce heavy rainfall with the potential for flash flooding. There is also a marginal risk for isolated severe hail today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Saturday: South winds will gust up to 45 mph so high profile vehicles should use extra caution. With temperatures soaring into the lower 80s there is the enhanced risk for wind driven grass fires. Saturday night: A line of thunderstorms, some possibly severe, will arrive during the evening. There is a slight risk for severe storms in portions of eastern Iowa. The main risk will be damaging winds. The storms are expected to weaken farther east overnight. Monday through Wednesday: Colder temperatures are expected with the potential for a frost or freeze as nighttime temperatures drop into the 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Please report any hail that you may receive today as well as rainfall amounts of over 1 inch. Haase
In the hours before
Special weather statement, Apr 22, 6:27 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
627 AM CDT Fri Apr 22 2022
IAZ040-041-051-052-063-221230-
Linn IA-Buchanan IA-Delaware IA-Iowa IA-Benton IA-
627 AM CDT Fri Apr 22 2022
...Strong thunderstorms will impact portions of Buchanan, Benton,
western Delaware, northwestern Linn and north central Iowa Counties
through 730 AM CDT...
At 627 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Jesup to near La Porte
City to near Traer to near Meskwaki Casino. Movement was east at 35
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Jesup around 635 AM CDT.
Fairbank around 640 AM CDT.
Dysart around 645 AM CDT.
Other locations in the path of these storms include Independence,
Brandon, Hazleton, Garrison, Stanley, Belle Plaine, Rowley, Mount
Auburn, Vinton, Keystone, Aurora and Luzerne.
This includes Interstate 380 between mile markers 32 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4264 9160 4231 9162 4186 9185 4186 9230
4230 9230 4230 9206 4264 9208
TIME...MOT...LOC 1127Z 259DEG 30KT 4255 9217 4233 9229 4215 9250 4195
9269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
McClureLocal storm report, Apr 22, 9:30 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 AM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
04/22/2022 M1.11 INCH LINN IA TRAINED SPOTTER
RAINFALL SINCE 1 AM THIS MORNING.
&&
12Local storm report, Apr 22, 9:38 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 AM CDT FRI APR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HEAVY RAIN WYOMING 42.06N 91.00W
04/22/2022 M1.00 INCH JONES IA TRAINED SPOTTER
RAINFALL SO FAR.
&&
12Special weather statement, Apr 22, 10:48 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1048 AM CDT Fri Apr 22 2022
IAZ051-052-063-064-076-077-221645-
Linn IA-Keokuk IA-Iowa IA-Benton IA-Washington IA-Johnson IA-
1048 AM CDT Fri Apr 22 2022
...Strong thunderstorms will impact portions of Keokuk, northwestern
Johnson, southern Benton, northwestern Washington, southwestern Linn
and Iowa Counties through 1145 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Keystone to 6 miles southwest of What
Cheer. Movement was east at 40 mph.
HAZARD...Heavy rain with rates up to 1 to 2 inches per hour. Winds
in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor flooding is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Strong thunderstorms will be near...
Van Horne and Keystone around 1050 AM CDT.
Newhall around 1100 AM CDT.
Sigourney and Keswick around 1105 AM CDT.
Other locations in the path of these storms include Atkins,
Shellsburg, Palo, South English, Cedar Rapids, Harper, Toddville,
Hiawatha, Robins, Kinross and Marion.
This includes the following highways...
Interstate 80 in Iowa between mile markers 205 and 235.
Interstate 380 between mile markers 9 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 9241 4151 9230 4211 9230 4211 9154
4127 9187 4129 9241
TIME...MOT...LOC 1546Z 270DEG 34KT 4206 9216 4136 9246
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:10 PM CDT | River Flood Watch | DVN | Johnson, Washington | 4 days |
| Apr 21, 9:10 PM CDT | River Flood Watch | DVN | Keokuk | 13 hr |
| Apr 21, 9:10 PM CDT | River Flood Watch | DVN | Clinton, Scott | 3 days |
| Apr 22, 3:07 AM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more | 12 hr |
| Apr 22, 6:27 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 63 min |
| Apr 22, 10:46 AM CDT | River Flood Watch | DVN | Des Moines | 7 days |
| Apr 22, 10:46 AM CDT | River Flood Watch | DVN | Des Moines, Louisa | 6 days |
| Apr 22, 10:46 AM CDT | River Flood Watch | DVN | Des Moines, Lee | 6 days |
| Apr 22, 10:48 AM CDT | Special Weather Statement | DVN | Benton, Iowa, Keokuk, Linn | 57 min |
| Apr 22, 11:49 AM CDT | Special Weather Statement | DVN | Linn | 41 min |
| Apr 22, 12:05 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson | 81 min |
| Apr 22, 12:22 PM CDT | Flash Flood Warning | DVN | Keokuk | 52 min |
| Apr 22, 1:47 PM CDT | Special Weather Statement | DVN | Johnson | 43 min |
| Apr 22, 3:13 PM CDT | Special Weather Statement | DVN | Cedar, Scott | 32 min |
| Apr 22, 4:03 PM CDT | Special Weather Statement | DVN | Clinton | 27 min |
| Apr 22, 4:07 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 23 min |
| Apr 22, 4:29 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 31 min |
Nearby
Flash Flood Warnings in Iowa, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.